Hail, Lucas
- When
- July 8, 4:10 PM EST
- Where
- Lucas County, Toledo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.650, -83.550
Penny size hail was observed.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 8, 2:30 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 330 PM EDT FRI JUL 8 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... WATER VAPOR SHOWS A FAIRLY VIGOROUS SHORT WAVE OVER MI ROTATING AROUND THE UPR LOW LK HUR. ALTHOUGH WATER VAPOR SHOWS PLENTY OF DRY AIR OVER THE REGION...COLD AIR ALOFT (H5 TEMPS -15C) COMBINED WITH STRONG INSOLATION IS ALLOWING FOR A FEW STORMS TO POP UP ACROSS THE AREA. SHORT TERM RUC GUIDANCE SUGGESTS THAT BEST ACTIVITY WL BE OVER THE WRN FORECAST AREA WHERE MORE STABLE AIR FROM THE LAKE HAS NOT REACHED. AREA OVER THE CENTRAL FORECAST AREA MAY HAVE SOME LAKE STABILIZATION AS THE RUC ANALYSIS DOES NOT SHOW AS MUCH INSTABILITY AS OVER THE WRN AREAS. IN REALITY...BEST INSTABILITY IS OVER SE LOWER MI AND BEST CVRG IS OVER THE NRN SHORE OF LKERI AND THIS IS WHERE THE BEST CONVECTION IS LOCATED ATTM. OVERALL...COVERAGE WL NOT BE AS WIDESPREAD AS THURSDAY DUE TO DRY AIR. NONETHELESS...THINK THAT SCT WORDING FOR WRN AREAS THIS EVENING WILL WORK OUT WELL. WL ALSO GO WITH CHC WORDING OVER THE EAST DUE TO SLIGHTLY BETTER Q-VECT CVRG AND A LITTLE BETTER MOISTURE...ALTHOUGH I MAY CHANGE THIS TO SLIGHT CHANCE LAST MINUTE BASED ON LATEST RADAR TRENDS. WITH FREEZING LVLS AROUND 10KFT AND MARGINAL SHEAR OF 20-25KT THINK THAT ISO MARGINAL SVR PULSE TYPE STORMS NOT OUT OF QUESTION LATE THIS AFTN/THIS EVENING. HAIL WOULD BE MAIN PROBLEM WITH LOW FREEZING LVLS...HOWEVER SFC DELTA THETA-E OF -20K WOULD ALSO SEEM TO BE SUFFICIENT FOR A LCL DOWNBURST. RUC ALSO SUGGESTS DCAPE VALUES AROUND 1100 J/KG OVER THE WESTERN FORECAST AREA WHICH WOULD ALSO SUGGEST LCL DOWNBURST TYPE WINDS. THOUGHT ABOUT PUTTING SOME PATCHY FOG IN FOR TONIGHT...BUT DWPTS LOWER THAN THU AFTN AND IT DOES NOT LOOK LIKE PCPN WL BE AS WIDESPREAD. MAY BE SOME LCL AREAS OF FOG BUT PROBABLY NOT ENOUGH TO PUT IN THE FCST ATTM. HIGH PRES OVER THE UPR MIDWEST BUILDS OVER THE REGION ON SAT AND SUN. NAM AND GFS BOTH SHOW A STRONG SUBSIDENCE INVERSION AND INCREASING 700MB TEMPS SO THE AREA SHOULD BE GENERALLY CAPPED OFF FOR THE WKND LIMITING PCPN. WL LIKELY SEE SOME DIURNAL CU EACH AFTN/EVENING OVER LAND AREAS...THEN SOME HIGH CLDS FROM BLOWOFF FROM CONVECTION OVER THE PLAINS/WRN LAKES ON SUNDAY. OTHERWISE...LOOKS LIKE A QUIET WEEKEND ACROSS THE REGION. 850MB TEMPS AROUND 15C SAT RISING TO +19 TO 19C WL YIELD TEMPS IN THE MID 80S WEST AND LOWER 80S EAST ON SAT AND AROUND 90 WEST AND MID 80S EAST. HOWEVER...DWPTS SHOULD BE RELATIVELY LOW (GENERALLY IN THE LOWER 60S) SHOULD ALLOW LOWS TO DROP BACK INTO THE LOW-MID 60S EACH NIGHT. && .LONG TERM (MONDAY THROUGH FRIDAY)... MUCH OF THE LONG TERM FCST DEPENDS ON THE TRACK OF DENNIS. LATEST NHC TRACK HAS THE SYSTEM MOVING TO NR CVG BY WED MRNG. THIS WOULD SUGGEST AN INCREASED CHC FOR PCPN TUE NIGHT THRU THURSDAY TIME FRAME. AM SOMEWHAT CONCERNED THAT THE SYSTEM WL TRY TO STALL OVER THE OH VLY WED WITH THE WEAKNESS IN THE UPR FLOW FCST TO BE OVER THE GTLKS. THINK THAT THE CENTER OF THE SYSTEM MAY STAY NEAR THE OH RIVER AND NEVER MAKE IT N OF 40N UNTIL THE SYSTEM IS WELL EAST OF THE AREA AS IT SHOULD GET CAUGHT UP IN THE WESTERLIES WED NIGHT INTO THU. REGARDLESS...SYSTEM WL BE CLOSE ENOUGH TO ALLOW FOR INCREASED POPS TO CHC FOR TUE NIGHT THRU THU TIME PERIOD. WITH THE TROPICAL AIRMASS LKLY OVER THE AREA TUE-THU WL KEEP MAX TEMPS SLIGHTLY ABV NORMAL WITH EXPECTATION OF CLDS/RAIN BUT KEEP MIN TEMPS 5-10 DEG ABV NORMAL WITH CLDS AND HIGH DWPTS. && .AVIATION (18Z-18Z)... UPR LVL LOW PRES JUST NO OF LERI WL CONT TO PROVIDE INSTABILITY FOR WDLY SCT SHRA/TSRA TO DVLP THIS AFTN AND EVE...ESP OVR ERN TAF SITES. UPR LOW WL MOV NE INTO SAT AFTN DIMINISHING THREAT FOR SAT SO PLAN TO KP SHRA/TSRA OUT OF TAFS. XPCT FOG...MAINLY MVFR...TO DVLP AGAIN LATE TNGT FOR INLAND SITES...PSBLY MORE DENSE WHERE ANY PRECIP OCCURS AND ADDS LLVL MSTR INTO THE ATMOS. NLY WNDS ARND 10 KT (NR 15 LKSHORE) SHUD BCM LGT ARND NIGHTFALL. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...MRD LONG TERM...MRD AVIATION...ADAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 528 AM EDT FRI JUL 8 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 528 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. OUDEMAN
The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
3 hail. Local standard time, as filed.
Penny size hail was observed.
Nickel size hail was observed. At least one vehicle was damaged.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466505, 5466507, 5466506.